Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jun 24, 2024, 5:05 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2024, 5:05 PM MST (00:05 UTC)
- Expired
- Jun 24, 2024, 11:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 88 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
606
WGUS55 KFGZ 250005
FFWFGZ
AZC005-025-250600-
/O.NEW.KFGZ.FF.W.0009.240625T0005Z-240625T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
505 PM MST Mon Jun 24 2024
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Coconino County in north central Arizona...
Yavapai County in west central Arizona...
* Until 1100 PM MST.
* At 502 PM MST, Doppler radar indicated thunderstorms producing
heavy rain on the north end of Sycamore Creek near Volunteer
Canyon. Between 2 and 4 inches of rain have fallen. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Sycamore Point, J.D. Dam Lake, Whitehorse Lake, Taylor Cabin Line
Camp, Camp Raymond, Sycamore Falls, Garland Prairie, Sycamore
Canyon, Parsons Spring, Parsons Trailhead, White Horse Lake
Campground and Raymond Boy Scout Camp.
This includes the following campgrounds...
White Horse Lake Campground, Camp Raymond and Taylor Cabin Line Camp.
This includes the following swimming holes...
Parsons Spring.
This includes the following creeks, washes and rivers...
Verde River, Tule Tank Wash, JD Dam Wash, Volunteer Wash, Coffee
Creek, West Fork Oak Creek and Sycamore Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding of washes and creeks will occur, some dirt roads will
become muddy and impassable. Paved roads and underpasses could
become flooded as well.
&&
LAT...LON 3487 11209 3492 11206 3497 11203 3501 11198
3506 11202 3511 11205 3516 11198 3518 11190
3517 11182 3498 11197 3484 11207
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Konieczny2 follow-up statements
028
WGUS75 KFGZ 250404
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
904 PM MST Mon Jun 24 2024
AZC005-025-250600-
/O.CON.KFGZ.FF.W.0009.000000T0000Z-240625T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-Yavapai AZ-
904 PM MST Mon Jun 24 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR COCONINO AND YAVAPAI COUNTIES...
At 904 PM MST, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Between 2.5 and 4.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Sycamore Point, J.D. Dam Lake, Whitehorse Lake, Taylor Cabin Line
Camp, Camp Raymond, Sycamore Falls, Garland Prairie, Sycamore
Canyon, Parsons Spring, Parsons Trailhead, White Horse Lake
Campground and Raymond Boy Scout Camp.
This includes the following campgrounds...
White Horse Lake Campground, Camp Raymond and Taylor Cabin Line Camp.
This includes the following swimming holes...
Parsons Spring.
This includes the following creeks, washes and rivers...
Verde River, Tule Tank Wash, JD Dam Wash, Volunteer Wash, Coffee
Creek, West Fork Oak Creek and Sycamore Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding of washes and creeks will occur, some dirt roads will
become muddy and impassable. Paved roads and underpasses could
become flooded as well.
&&
LAT...LON 3487 11209 3492 11206 3497 11203 3501 11198
3506 11202 3511 11205 3516 11198 3518 11190
3517 11182 3498 11197 3484 11207
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Konieczny685
WGUS75 KFGZ 250555
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
1055 PM MST Mon Jun 24 2024
AZC005-025-250605-
/O.EXP.KFGZ.FF.W.0009.000000T0000Z-240625T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-Yavapai AZ-
1055 PM MST Mon Jun 24 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 11 PM MST THIS EVENING FOR
COCONINO AND YAVAPAI COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3487 11209 3492 11206 3497 11203 3501 11198
3506 11202 3511 11205 3516 11198 3518 11190
3517 11182 3498 11197 3484 11207
$$
KoniecznyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 4:36 PM MST, 29 minutes earlier.
Area forecast discussion, Jun 24, 4:36 PM MST, 29 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 436 PM MST Mon Jun 24 2024 .SYNOPSIS...Daily chances for afternoon and evening showers and thunderstorms will continue through Wednesday or Thursday. Activity will slowly decrease and become more focused over eastern Arizona by the weekend. && .DISCUSSION...Another active day is ongoing, most storms have been fleeting and run out as the outflow passes. The most active area is currently in northern Gila County, but a well-organized outflow may generate new activity in eastern and central Yavapai County before the day is done. Primary threats remain heavy rain and small hail, lack of shear and notable storm motion should limit larger hail potential. Similar conditions persist Tuesday and into Wednesday. before the mid-levels dry toward the end of the week. This will likely limit storms to our eastern zones Thursday through Saturday. This will be short-lived, moisture will creep back westward late in the weekend and early next week, as the ridge quickly reestablishes a favorable position. && .AVIATION...Tuesday 25/00Z through Wednesday 26/00Z...Outside of thunderstorm activity, mainly VFR conditions and light winds. Until 04Z, SCT to NMRS SHRA/TSRA and ISOLD +TSRA will produce localized MVFR/IFR. ISOLD to SCT SHRA and -TSRA overnight. Storms redeveloping on Tuesday after 19Z. OUTLOOK...Wednesday 26/00Z through Friday 28/00Z...Outside of thunderstorm activity, mainly VFR conditions and light winds. SCT to NMRS SHRA/TSRA AND ISOLD +TSRA 19Z-03Z Wed and Thurs will produce localized MVFR/IFR. Generally light winds outside of storms and storm outflow. Storm activity shifts primarily east of the I-17 corridor by Thursday. && .FIRE WEATHER...Tuesday and Wednesday...Afternoon showers and thunderstorms continue. Winds will mainly be driven by outflows. Stronger storms will bring heavy rainfall, small hail, lightning, and gusty, erratic winds. Min RHs ranging from 20 to 40 percent, with good overnight recoveries. Thursday through Saturday...Most of the central and western zones become drier, warmer and breezy. Afternoon storm chances continue for the eastern zones, but coverage becomes more isolated. Expect southwest winds 10 to 15 mph, gusts from 20 to 30 mph, each day. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...Peterson AVIATION...BAK FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jun 24, 11:17 AM MST, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1117 AM MST Mon Jun 24 2024
AZZ008-037-241845-
Yavapai County Valleys and Basins-Yavapai County Mountains-
1117 AM MST Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT YAVAPAI COUNTY NEAR
PRESCOTT THROUGH 1145 AM MST...
At 1116 AM MST, Doppler radar was tracking a strong thunderstorm over
Prescott Gateway Mall, or near Prescott, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Prescott Valley, Prescott, Glassford Hill, Thumbe Butte, Antelope
Park, Rancho Vista Estates, Prescott Airport, Willow Creek
Reservoir, Granite Creek Park, Prescott Gateway Mall, Prescott Mall,
Wildwood Estates, Fain Lake, Lynx Lake, Goldwater Lake, Watson Lake,
Groom Creek Subdivision, and Groom Creek.
This includes the following highways...
State Route 89 between mile markers 307 and 321.
State Route 89A between mile markers 318 and 325.
State Route 69 between mile markers 277 and 279, and between mile
markers 285 and 296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3446 11249 3460 11254 3472 11233 3447 11223
TIME...MOT...LOC 1816Z 249DEG 6KT 3454 11243
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MCTSpecial weather statement, Jun 24, 2:22 PM MST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
222 PM MST Mon Jun 24 2024
AZZ007-242145-
Coconino Plateau-
222 PM MST Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT COCONINO COUNTY
SOUTHEAST OF FRAZIERS WELL THROUGH 245 PM MST...
At 221 PM MST, Doppler radar was tracking a strong thunderstorm near
Rose Well, or 61 miles southwest of Desert View at Grand Canyon. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rose Well.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3558 11285 3571 11295 3585 11277 3566 11262
TIME...MOT...LOC 2121Z 239DEG 2KT 3568 11283
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MCTSpecial weather statement, Jun 24, 2:29 PM MST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
229 PM MST Mon Jun 24 2024
AZZ016-018-242200-
Northern Gila County-Eastern Mogollon Rim-
229 PM MST Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT GILA AND NAVAJO COUNTIES
SOUTH OF YOUNG THROUGH 300 PM MST...
At 229 PM MST, Doppler radar was tracking a strong thunderstorm near
Pendleton Mesa, or 24 miles northeast of Roosevelt, moving southeast
at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pendleton Mesa, Brushy Top Mountain, Lookout Point, McFadden Peak,
Pine Mountain, Reynolds Creek CG, Buck Mountain, Buck Peak, Aztec
Peak, and Reynolds Creek Group Campground.
This includes State Route 288 between mile markers 286 and 306.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3393 11111 3411 11098 3400 11068 3379 11083
TIME...MOT...LOC 2129Z 300DEG 17KT 3398 11093
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MCTSpecial weather statement, Jun 24, 3:14 PM MST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
314 PM MST Mon Jun 24 2024
AZZ008-037-242245-
Yavapai County Valleys and Basins-Yavapai County Mountains-
314 PM MST Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT YAVAPAI COUNTY THROUGH 345 PM
MST...
At 313 PM MST, Doppler radar was tracking a strong thunderstorm over
Chino Valley, moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chino Valley, Williamson Valley, Williamson, Sullivan Buttes, and
Paulden.
This includes State Route 89 between mile markers 325 and 343.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3467 11257 3478 11267 3498 11243 3477 11226
TIME...MOT...LOC 2213Z 232DEG 7KT 3479 11247
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KoniecznySpecial weather statement, Jun 24, 3:19 PM MST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
319 PM MST Mon Jun 24 2024
AZZ008-037-242245-
Yavapai County Valleys and Basins-Yavapai County Mountains-
319 PM MST Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT YAVAPAI COUNTY THROUGH 345 PM
MST...
At 318 PM MST, Doppler radar was tracking a strong thunderstorm over
Lynx Lake, or near Prescott Valley, moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Prescott Valley, Dewey-humboldt, Lynx Lake, Groom Creek Subdivision,
Groom Creek, Walker, Wolf Creek Falls, Dewey-Humboldt, Fain Lake,
Poland Junction, Mt. Union, Goldwater Lake, Mountain Valley Park,
Prescott Mall, Lower Wolf Creek Campground, Lynx Lake Dam, Prescott
Valley Event Center, and Upper Wolf Creek Group Campground.
This includes State Route 69 between mile markers 276 and 289, and
near mile marker 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3440 11233 3444 11251 3460 11233 3455 11216
TIME...MOT...LOC 2218Z 196DEG 13KT 3453 11234
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KoniecznySpecial weather statement, Jun 24, 4:30 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
430 PM MST Mon Jun 24 2024
AZZ012-015-250000-
Little Colorado River Valley in Coconino County-Western Mogollon Rim-
430 PM MST Mon Jun 24 2024
...A STRONG THUNDERSTORM WILL IMPACT COCONINO COUNTY THROUGH 500 PM
MST...
At 429 PM MST, Doppler radar was tracking a strong thunderstorm over
Lake Mary, or 11 miles southeast of Flagstaff, moving north at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marshall Lake, Dairy Springs CG, Dairy Springs Campground, Ashurst
Lake, Picket Lake, Double Springs CG, Forked Pine CG, Lake View CG,
Perry Lake, Pine Grove CG, Potato Lake, Lake Mary, Mormon Mountain,
Mormon Lake, Canyon Vista CG, Fisher Point, Upper Lake Mary,
Pinegrove Campground, Lake View Campground, and Double Springs
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3492 11146 3498 11166 3515 11158 3511 11130
TIME...MOT...LOC 2329Z 191DEG 15KT 3506 11152
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KoniecznyThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:20 PM MST | Special Weather Statement | FGZ | 25 min | |
| Jun 24, 6:47 PM MST | Special Weather Statement | FGZ | 28 min | |
| Jun 24, 7:44 PM MST | Special Weather Statement | FGZ | Yavapai | 31 min |
| Jun 24, 8:06 PM MST | Areal Flood Advisory | FGZ | Yavapai | 22 min |
| Jun 24, 8:28 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jun 25, 12:43 PM MST | Flash Flood Warning | FGZ | Coconino | 83 min |
| Jun 25, 1:04 PM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jun 25, 1:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Jun 25, 1:40 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Jun 25, 1:44 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Jun 25, 2:42 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 31 min |
| Jun 25, 4:07 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.